hi. i'm recoverying from this rare condition for about a year. anyway my G.G.T. was going down to 68 four months ago. and now has gone up to 132. and my ALT was normal four months ago and now its up 82. i'm taking methotraxate 15mg prednisolone 7.5mg and i started taking aspirin 100mg 2 1/2 months ago. is this causing my GGT to go up higher? what can i do about it?
WG is a fairly rare condition.
May I ask why you're taking aspirin?
This is the report from the drug interaction check between methotraxate
GENERALLY AVOID! Salicylates may interfere with the renal elimination of methotrexate and may displace it from binding sites. The pharmacologic effect and toxicity of methotrexate may be increased. Patients receiving high-dose methotrexate are at a greater risk of developing toxicity.
It is possible that the increased toxicity from this interaction, is responsible for your elevated GGT and ALT levels.
This is the report from the drug interaction check between prednisolone
MONITOR! Coadministration with corticosteroids may decrease the serum concentrations and therapeutic effects of salicylates. Likewise, serum salicylate levels may increase following withdrawal of corticosteroid therapy, potentially resulting in salicylate toxicity. This interaction has been reported in patients receiving intra-articular as well as oral corticosteroids. One or more mechanisms may be involved, including an increase in the renal clearance and/or an induction of hepatic metabolism of salicylates caused by corticosteroids. Pharmacologically, the potential for increased gastrointestinal (GI) toxicity, including inflammation, bleeding, ulceration and perforation, should be considered due to additive ulcerogenic effects of these agents (especially aspirin) on the GI mucosa.
You may NOT be getting the full benefit of the aspirin intake, therefore, the benefit/risk analysis must be re-evaluated.
There are other non-toxic natural solutions to consider, that do not contribute to more potential adverse effects.
hi Niko. thank you for welcome me. this is all new to me on this web site.anyway i'm taking aspirin because 2 1/2 months ago i had irregular heart for the first time. i do suffer from anxiety to. i ended going to the hospital because it didn't go away. quite scary. they found out the reason was that my potassuim was low when they check my bloods. the prednisolone must of been the cause of it. so i say. they thought to put me on a aspirin on the safe side for like a blood thinner. i have stop taking aspirin now. and do another blood test on monday and see my rhematology doctor in 2 weeks time. prednisolone has a lot of bad side effect which really *****.
I'm glad you're not on aspirin anymore. You can benefit from magnesium supplementation for irregular heart beat and possibly anxiety, besides other things. I do Transdermal Magnesium Oil treatments which is the best way to supplement without any G/I issues -most people get laxative effects from oral magnesium supplements. You should look into it.
One of the safest natural blood thinners is Bromelain, an enzyme from the stem of the pineapple -also found in the fruit but not as much-, which also has PH balancing benefits (up or down PH regulation) a great anti-inflammatory agent and a great enzyme!! 500mg daily is recommended.
Check out Essiac, an immune herbal tonic
that is usually available in health food stores.
It really helps compensate from the adverse effects of drugs and strengthen the body.
It is considered very safe as many cancer take at the same time as their
cancer treatments. Originally it was used for cancer treatment, but unfortunately since it was only a herbal remedy, and not an approved
cancer drug, it could only be sold as a herbal tonic.
You should check it out, very interesting story and it took place very close to where I live (Northern Canada).
Anyway, I wish you well and please post again or pm me directly, should you have any questions or just to comment or "talk".
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.